MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that the rotational feature spins freely, the inner assembly spins however, it is gravely.Visually, the tip cutting edges were worn.The inner shaft was gouged around the outside diameter 0.56¿ from the distal face of the inner hub and the locking area of the rotating hub was deformed.There were no bends or signs of a concentricity issues.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that the blade was not operating correctly during the ethmoidectomy procedure.The blade was reverberating back and forth.The foot pedal was checked and tested different generator, all appeared well.This was the first time that the device was used.A back up product was used to continue the procedure.There was a 10 minute delay due to trouble shooting.There was no patient impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8030164
Report Number1045254-2018-00552
Device Sequence Number1302402
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0215337638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight61